Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Blacksburg, VA

June 13, 2009Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2009, 8:18 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 8:18 PM EDT (00:18 UTC)
Expired
Jun 13, 2009, 8:45 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 8:30 PM EDTTSTM WND DMGWalnut Cove, NCTREES DOWN IN TOWN BLOCKING MAIN STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 140018
SVRRNK
NCC157-169-140045-
/O.NEW.KRNK.SV.W.0151.090614T0018Z-090614T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT.

* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MEADOWS...OR NEAR DANBURY...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEADOWS...
  GERMANTON...
  WALNUT COVE...
  PINE HALL...
  BELLEWS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3625 7994 3625 8019 3625 8022 3638 8034
      3649 8017 3625 7988 3624 7989 3624 7993
TIME...MOT...LOC 0018Z 320DEG 17KT 3637 8018

$$
2 follow-up statements
000 
WWUS51 KRNK 140032
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT SAT JUN 13 2009

NCC157-169-140045-
/O.CON.KRNK.SV.W.0151.000000T0000Z-090614T0045Z/
ROCKINGHAM NC-STOKES NC-
832 PM EDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WALNUT COVE...MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF ON OR NEAR BELEWS LAKE...GET OUT  OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

&&

LAT...LON 3625 7994 3625 8020 3633 8028 3644 8012
      3637 8002 3626 7990 3624 7992 3624 7993
TIME...MOT...LOC 0031Z 320DEG 17KT 3632 8013

$$

JJ
000 
WWUS51 KRNK 140043
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 PM EDT SAT JUN 13 2009

NCC157-169-140053-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-090614T0045Z/
ROCKINGHAM NC-STOKES NC-
843 PM EDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STOKES AND
SOUTHWESTERN ROCKINGHAM COUNTIES EXPIRES AT 845 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3625 7994 3625 8020 3633 8028 3644 8012
      3637 8002 3626 7990 3624 7992 3624 7993
TIME...MOT...LOC 0043Z 320DEG 17KT 3628 8009

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:38 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 13, 7:38 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT SAT JUN 13 2009

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE OVER THE UPPER OHIO VALLEY AND A WEAK
TROF OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST STATES INTO THE
TENNESSEE VALLEY WILL REMAIN NEARLY STATION FOR THE REST OF THE
WEEKEND. THIS STAGNANT WEATHER PATTERN WILL MAINTAIN THE THREAT
OF ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MID ATLANTIC REGION THROUGH THE PERIOD.

&&

.NEAR TERM /THROUGH SUNDAY/...
DO NOT EXPECT TO SEE MUCH THUNDERSTORM ACTIVITY OVER THE BLACKSBURG
FORECAST AREA THROUGH SUNDAY AS BEST DYNAMIC FORCING ASSOCIATED
WITH APPROACH OF NORTHERN STREAM SHORT WAVE WILL TRANSIT WELL TO
OUR NORTH...AND WITH OLD WEAK FRONTAL BOUNDARY AND ASSOCIATED
CONFLUENCE AND HIGHER INSTABILITY REMAINING TO OUR SOUTH.

LATEST SATELLITE PICTURES INDICATE AREA OF WEAK SUBSIDENCE IMPINGING
ON OUR AREA FROM THE WEST...AND THIS CONFIRMED BY BUFKIT FORECAST
SOUNDINGS WHICH SHOW STRENGTHENING SUBSIDENCE INVERSION CENTERED
AROUND 650 MILLIBAR LEVEL...ESPECIALLY WEST OF THE BLUE RIDGE.
HOWEVER...WEAK UPSLOPING ALONG THE WESTERN SLOPES...HIGHER GROUND
LEVEL...AND DIFFERENTIAL HEATING OF RELATIVELY MOIST AIRMASS MAY
STILL BE SUFFICIENT TO BREAK DEVELOPING CAP OVER THE MOUNTAINS BY
MID-LATE AFTERNOON...AND WITH CORFIDI VECTORS TRANSPORTING ANY
CONVECTION TOWARD THE EAST AT 15-20 KNOTS...WILL MAINTAIN ISOLATED
THREAT OF THUNDERSTORMS INTO EARLY TONIGHT UNTIL LOSS OF INSOLATION
REMOVES LIMITED SUPPORT FOR CONVECTIVE DEVELOPMENT.

GRADUALLY CLEARING SKIES...LIMITED MIXING...AND ABUNDANT BOUNDARY
LAYER MOISTURE SHOULD SUPPORT THE DEVELOPMENT OF SOME LATE NIGHT
AND EARLY MORNING FOG...MOST NOTABLY IN THE DEEPER MOUNTAIN VALLEYS
AND IN LOW LYING AREAS NEAR WATER SOURCES ACROSS THE PIEDMONT.

FORECASTED WEATHER FOR SUNDAY SHOULD BE QUITE SIMILAR TO THAT
EXPERIENCED ON SATURDAY...WITH NO SIGNIFICANT CHANGE TO AIRMASS...
AND WITH AFTERNOON HEATING LIKELY TO AGAIN BE SUFFICIENT TO
GENERATE ISOLATED THUNDERSTORMS...WHICH MAY THEN DRIFT EAST OF THE
BLUE RIDGE AND OUT ACROSS THE PIEDMONT.

RELATIVELY STAGNANT AIRMASS CHARACTERIZED BY RELATIVELY HIGH DEW
POINTS...LIMITED MIXING...DAYTIME CLOUD DEVELOPMENT...AND
NIGHTTIME FOG DEVELOPMENT SHOULD MINIMIZE DIURNAL TEMPERATURE
CURVE THROUGH THE PERIOD. WENT WITH LOCAL MOSMOS GUIDANCE WHICH
SUPPORTED MILDER METMOS BY NIGHT...AND COOLER MAVMOS BY DAY FOR
MOST LOCATIONS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
UPPER FLOW ACROSS THE CONUS FEATURES A SOMEWHAT ATYPICAL JUNE TROUGH
OVER CA WITH A BROAD RIDGE OVER THE SOUTH CENTRAL U.S. AND BASICALLY
ZONAL NW FLOW ACROSS THE MID-ATLANTIC. A SERIES OF SHORT-WAVES
CONTINUE TO EJECT OUT OF THE CA TROUGH TENDING TO FLATTEN THE RIDGE
OVER THE SOUTHERN PLAINS. THE TYPICAL TIMING AND PLACEMENT
DIFFERENCES EXIST WITH RESPECT TO SHORT-WAVES TOPPING THE RIDGE AND
HEADING TOWARD THE EAST COAST. THE GFS HAS ALSO BEEN ADVERTISING A
FAIRLY POTENT SHORT-WAVE FOR THE LATE MON INTO TUE TIME FRAME AND
SPINNING UP WEAK LOW PRESSURE ALONG THE RATHER DIFFUSE BOUNDARY
LAYING ACROSS THE CAROLINAS AT THAT TIME. EARLY ON IN ITS LIFE CYCLE
IT APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES DUMPING
VERY HEAVY RAINFALL OVER KY EARLY MONDAY BUT BECOMES A BIT MORE TAME
AS IT APPROACHES THE WESTERN CWA BUT STILL PRODUCING MODERATE TO
HEAVY RAIN ACROSS THE CENTRAL AND SOUTHERN CWA LATE MON INTO TUE. EC
MODEL HINTS AT SIMILAR TIMING ALBEIT SOMEWHAT WEAKER IT STILL
GENERATES A DECENT SLUG OF QPF MAINLY OVER THE CAROLINAS OVERNIGHT
MONDAY NIGHT. DAY 3 HPC QPF ADOPTING THE MORE REASONABLE EC SOLUTION
WITH THE BULK OF THE HEAVIER RAINFALL OVER NC AND FAR SOUTH CENTRAL
VA. TEMPS EXPECT TO BE NEAR SEASONABLE WITH OVERNIGHT LOWS UPPER 50S
TO MID 60S SUN AND MON NIGHT AND HIGHS MONDAY MID 70S TO LOWER 80S
UNDER PREVAILING PARTLY CLOUDY SKIES. USED AN ADJUSTMENT TO MET
GUIDANCE AS MAV/MOS WERE AGAIN VERY COOL RUNNING 10 TO 15 BLO CLIMO
SOMETHING PRETTY TOUGH TO ACHIEVE IN MID-JUNE WITHOUT A SOLID LOW
OVERCAST THE ENTIRE DAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
GFS LONG WAVE PATTERN SHOWS SOME RETROGRESSION OF THE UPPER RIDGE
CENTERED OVER TX AT THE OUTSET OF THE EXTENDED PERIOD ALTHOUGH EC
MODEL BASICALLY HOLDS THE RIDGE STATIONARY OVER TX AND BUILDING
SLOWLY NORTHWARD. EITHER WAY THE UPPER FLOW ACROSS THE EASTERN THIRD
OF THE CONUS WILL BE FROM THE WNW THROUGH MOST OF THE WEEK WITH
SHORT-WAVES CRESTING THE RIDGE TENDING TO CARVE OUT TROUGH OVER NEW
ENGLAND BUT MORE ZONAL FLOW OVER THE MID-ATLANTIC. GFS SENDS ANOTHER
BOWLING BALL SHORT-WAVE DOWN THE EASTERN SIDE OF THE BUILDING RIDGE
OVER THE WESTERN PLAINS TUE NIGHT INTO WED WITH HIGH QPF OVERNIGHT.
MODELS HAVE TYPICAL DISCREPANCIES WITH SHORT-WAVES TOPPING THE RIDGE
AND DROPPING SOUTHEAST AND THIS APPEARS TO BE ANOTHER CASE. BUT
EVEN THE EC MODEL BRINGS A SERIES FAIRLY STRONG WAVES SOUTHEAST WITH
PLENTY OF QPF WED INTO THU. LATER SHIFTS WILL HAVE TO EVALUATE THE
TIMING/PLACEMENT OF ANY  PRECIPITATION BUT IT APPEARS THAT THE
MID-WEEK PERIOD WILL FEATURE PLENTY OF CLOUDS AND CHANCES FOR
RAINFALL. BASICALLY BROAD BRUSHED HIGHER CHC POPS ESPECIALLY TUE
INTO WED AND PERSISTING INTO THU. AGAIN ADJUSTED MAX TEMPS TUE-WED
UP FROM MAV/MOS/HPC GUIDANCE FOR SIMILAR REASONS CITED ABOVE...MEX
HIGH FOR DAN ON WED WAS ONLY 71..16 DEG BLO MID JUNE NORMAL. TEMPS
WARM LATE IN THE WEEK AS H85 TEMPS REACH +16C THU AND +19C FRIDAY
MAKING FOR MAX OF 70S TO MID 80S THU AND UPPER 70S TO UPPER 80S TO
AROUND 90 FAR SE FRI AND ESPECIALLY SAT.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
NEAREST TSTM ACTIVITY IS TO THE NORTH OF THE LYH AIRPORT...BUT
MOVG SEWD...AND DOES NOT LOOK LIKE IT WILL AFFECT THE AIRPORT.
WITH LOSS OF HTG AND NO UPPER LEVEL FORCING...ALL TSTM ACTIVITY
SHOULD WEAKEN QUICKLY THIS EVENING. MAIN CONCERN OVERNIGHT WILL BE
THE POTENTIAL FOR FOG DEVELOPMENT. DID NOT HAVE MUCH LAST NIGHT
BECAUSE OF A LOT OF MID/HIGH DEBRIS CLOUDS. WITH FEWER CLOUDS
TONIGHT AND GOOD RADIATION CONDITIONS...I HAVE KEPT SOME MVFR FOG
IN FOR BLF...LYH AND DAN...AND BROUGHT LWB DOWN TO LIFR WITH THE
HELP OF SOME RIVER FOG TOWARD MORNING. FOG IS EXPECTED TO BE
SHALLOW...SO WILL LIFT QUICKLY SUNDAY MORNING. VFR CONDITIONS WITH
LIGHT SFC WINDS WILL THEN PREVAIL FOR SUNDAY...BUT WITH ISOLATED
TO WIDE SLY SCATTERED LATE AFTERNOON TSTMS DEVELOPING...WHICH HAVE
A LOW CHANCE OF BRINGING IFR TO MVFR CONDITIONS.

A RELATIVELY STAGNANT WEATHER PATTERN WILL PERSIST OVER THE MID
ATLANTIC STATES WELL INTO NEXT WEEK...WITH WEAK HIGH PRESSURE TO
THE NORTH AND AN ELONGATED TROF OF LOW PRESSURE TO THE SOUTH. A
SERIES OF WEATHER DISTURBANCES WILL MOVE EAST THROUGH THE AREA
THROUGH THE PERIOD...SUPPORTING THE DEVELOPMENT OF ISOLATED TO
WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THAT COULD BRIEFLY LOWER CEILINGS AND VISIBILITIES
INTO THE IFR OR MVFR RANGE.

OTHERWISE...A TYPICAL SUMMERTIME WEATHER REGIME WILL EXIST AT ALL
TERMINAL FORECAST POINTS (KROA...KLYH...KDAN...KBLF...KLWB) WITH
MAINLY VFR WEATHER OUTSIDE OF LATE NIGHT AND EARLY MORNING IFR
CONDITIONS IN FOG AND STRATUS...MOST NOTABLY IN THE MOUNTAIN
VALLEYS AND LOW LYING AREAS NEAR WATER SOURCES ACROSS THE
PIEDMONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...WERT
SHORT TERM...PC
LONG TERM...PC
AVIATION...WERT/JJ
Hazardous weather outlook, Jun 13, 4:25 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 AM EDT SAT JUN 13 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-140830-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
425 AM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 4:59 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SAT JUN 13 2009

NCZ006-VAZ044-058-132200-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
459 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL AFFECT CASWELL...CITY OF
DANVILLE...SOUTHERN HALIFAX AND SOUTHERN PITTSYLVANIA COUNTIES...

AT 457 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM INGRAM TO
9 MILES NORTHWEST OF DANVILLE CITY...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF VERY
HEAVY DOWNPOURS WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THESE STORMS WILL BE NEAR WESTOVER HILLS AROUND 525 PM...DANVILLE
CITY AROUND 535 PM...RINGGOLD AROUND 540 PM...DANVILLE AIRPORT AROUND
545 PM...TURBEVILLE AROUND 555 PM AND CLUSTER SPRINGS AROUND 600 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3655 7874 3654 7888 3654 7914 3650 7914
      3647 7937 3670 7963 3681 7910

EXPERIMENTAL

JJ
Special weather statement, Jun 13, 5:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SAT JUN 13 2009

VAZ024-132230-
ROCKBRIDGE VA-
536 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
FAIRFIELD...NEAR INTERSTATE 81...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THIS STORM WILL BE NEAR VESUVIUS AROUND 600 PM.

LAT...LON 3798 7927 3788 7913 3782 7915 3779 7919
      3779 7921 3781 7923 3781 7925 3779 7927
      3780 7941 3798 7938

EXPERIMENTAL

JJ
Special weather statement, Jun 13, 7:24 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT SAT JUN 13 2009

NCZ003>005-019-020-140030-
ROCKINGHAM NC-STOKES NC-SURRY NC-WILKES NC-YADKIN NC-
724 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY...
WILKES AND YADKIN COUNTIES...

AT 722 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF SANDY RIDGE TO 6 MILES NORTH OF PILOT MOUNTAIN TO 4 MILES
SOUTH OF DOBSON TO 4 MILES SOUTHEAST OF TRAPHILL...MOVING EAST AT 30
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED FROM THESE STORMS. THIS MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THESE STORMS WILL BE NEAR SANDY RIDGE AROUND 730 PM...AYERSVILLE AND
ELKIN AROUND 745 PM...STONEVILLE AND KING AROUND 800 PM.

LAT...LON 3631 8110 3636 8082 3648 8062 3655 8023
      3652 7972 3634 7980 3624 7996 3625 8045
      3616 8044 3615 8085

EXPERIMENTAL

JJ
Special weather statement, Jun 13, 8:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SAT JUN 13 2009

NCZ004-140100-
STOKES NC-
802 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...

AT 758 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VADE MECUM...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

THIS STORM WILL BE NEAR HANGING ROCK STATE PARK AROUND 805 PM...
DANBURY AROUND 810 PM...MEADOWS AROUND 815 PM...GERMANTON AROUND 825
PM...AND WALNUT COVE AROUND 840 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3625 8020 3625 8027 3644 8044 3655 8030
      3655 8027 3638 8003 3625 8003 3625 8019

EXPERIMENTAL

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:02 PM EDTSpecial Weather StatementRNKStokes58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.